MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PS HI FLEX ISRT SZ 3-4 11; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GII PS HI FLEX ISRT SZ 3-4 11; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71421509
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Medical device site infection (4845)
Date of Event 08/21/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a tka surgery was performed on an undisclosed date, the patient experienced an infection.This adverse event was treated by a washout and revision surgery on (b)(6) 2023, in which a gii ps hi flex isrt sz 3-4 11 was exchanged.Patient's current health status is unknown.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, the requested medical documentation was not available, and the current patient status is unknown.The infection reportedly led to the revision; however, without supporting documentation, the etiology of the reported infection cannot be concluded.Patient impact beyond the reported infection and subsequent washout with poly revision cannot be determined.No further medical assessment can be rendered at this time.Device batch number was not provided, thus, an evaluation of the manufacturing records could not be performed.A review of complaint history of the previous 12 months revealed a similar event for the listed device, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for knee systems revealed that acute post-surgical wound infection has been identified in the possible adverse effects.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.Additionally, since the device batch number was not provided, a review of the sterilization records could not be performed.At this time, we have no reason to suspect that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include loss of sterility during procedure, injury, patient condition and/or medical history.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GII PS HI FLEX ISRT SZ 3-4 11
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17720871
Report Number1020279-2023-01745
Device Sequence Number7219620
Product Code JWH
UDI-Device Identifier03596010492364
UDI-Public03596010492364
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K032295
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71421509
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2023
Supplement Date Received by Manufacturer10/05/2023
Initial Report FDA Received Date09/11/2023
Supplement Report FDA Received Date10/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown